MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and shaft break occurred requiring additional intervention.The patient was being treated for bifurcation lesion and underwent percutaneous coronary intervention.The target lesion was located in the moderately tortuous circumflex artery and ramus coronary artery.After placing stents at the bifurcation, a 5.00mm x 8mm nc emerge balloon catheter was used to perform the balloon kissing technique.However, when trying to withdraw the balloon from the ramus, the balloon adhered and became stuck to the stent strut and approximately 12-18 inches of the balloon shaft were left inside the patient.After several hours, the balloon was extracted after multiple attempts at snares.The procedure was completed and there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an incomplete nc emerge mr balloon catheter.The device was visually and microscopically examined.There was blood in the hub of the device.There were numerous kinks to the hypotube of the device.At 2.7cm distal to the midshaft bond, the shaft was separated.The distal portion of the separation failed to return for further analysis of which would include the distal portion of the shaft (guidewire lumen and inflation lumen), the balloon, markerbands, and tip of the device.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16939381
Report Number2124215-2023-22279
Device Sequence Number6017803
Product Code LOX
UDI-Device Identifier08714729846321
UDI-Public08714729846321
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2024
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0029967536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale